Proceedings of the Japan Academy, Series A, Mathematical Sciences

Analyticity and smoothing effect for the fifth order KdV type equation

Kyoko Tomoeda

Full-text: Open access

Abstract

We consider the initial value problem for the reduced fifth order KdV type equation: $\partial_{t}u-\partial_{x}^{5}u-10\partial_{x}(u^{3})+5\partial_{x}(\partial_{x}u)^{2}=0$ which is obtained by removing the nonlinear term $10\partial_{x}(u\partial_{x}^{2} u)$ from the fifth order KdV equation. We show the existence of the local solution which is real analytic in both time and space variables, if the initial data $\phi\in H^{s}(\mathbf{R})$ $(s>1/8)$ satisfies the condition \begin{equation*} ∑_{k=0}^{∞}\frac{A_{0}^{k}}{k!}{\|}(x\partial_{x})^{k}φ{\|}_{H^{s}}<{∞}, \end{equation*} for some constant $A_{0}(0<A_{0}<1)$. Moreover, the smoothing effect for this equation is obtained. The proof of our main result is based on the argument used in [5].

Article information

Source
Proc. Japan Acad. Ser. A Math. Sci., Volume 86, Number 7 (2010), 101-106.

Dates
First available in Project Euclid: 21 July 2010

Permanent link to this document
https://projecteuclid.org/euclid.pja/1279719309

Digital Object Identifier
doi:10.3792/pjaa.86.101

Mathematical Reviews number (MathSciNet)
MR2663650

Zentralblatt MATH identifier
1205.35276

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]

Keywords
Analytic smoothing effect fifth order KdV equation KdV hierarchy

Citation

Tomoeda, Kyoko. Analyticity and smoothing effect for the fifth order KdV type equation. Proc. Japan Acad. Ser. A Math. Sci. 86 (2010), no. 7, 101--106. doi:10.3792/pjaa.86.101. https://projecteuclid.org/euclid.pja/1279719309


Export citation

References

  • D. Bekiranov, T. Ogawa and G. Ponce, Interaction equations for short and long dispersive waves, J. Funct. Anal. 158 (1998), no. 2, 357–388.
  • J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. I. Schrödinger equations, Geom. Funct. Anal. 3 (1993), no. 2, 107–156.
  • W. Chen et al., Low regularity solutions of two fifth-order KdV type equations, J. Anal. Math. 107 (2009), 221–238.
  • N. Hayashi, K. Tomoeda and T. Yanagisawa, Analyticity for higher order nonlinear dispersive equations, Gakuto International Series, Mathematical Sciences and Applications, Gakkotosho, Tokyo 32 (2010), 111–130.
  • K. Kato and T. Ogawa, Analyticity and smoothing effect for the Korteweg de Vries equation with a single point singularity, Math. Ann. 316 (2000), no. 3, 577–608.
  • T. Kato and K. Masuda, Nonlinear evolution equations and analyticity. I, Ann. Inst. H. Poincaré Anal. Non Linéaire 3 (1986), no. 6, 455–467.
  • P. D. Lax, Periodic solutions of the KdV equation, Comm. Pure Appl. Math. 28 (1975), 141–188.
  • G. Ponce, Lax pairs and higher order models for water waves, J. Differential Equations 102 (1993), no. 2, 360–381.
  • K. Tomoeda, On the analyticity and the smoothing effect for the fifth order KdV type equation. (Preprint).